Nebraska, 2014

Hail in Nebraska, September 29, 2014

September 29, 2014 · NWS CYS · 1 event in 1 county or zone

A thunderstorm produced large hail south of Alliance.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A thunderstorm produced large hail south of Alliance.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 29, 2:17 PM MST, 2 hours 28 minutes earlier.

Area forecast discussion, Sep 29, 2:17 PM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT MON SEP 29 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 315 PM MDT MON SEP 29 2014

CONVECTIVE LINE WAS ALREADY DEVELOPING THIS AFTERNOON EXTENDING
FROM ROCK RIVER SSE TOWARDS THE DENVER METRO AREA. ATMOSPHERIC
DESTABILIZATION ALBEIT WEAK HAS BEEN UNDERWAY BEHIND THE MORNING
CONVECTION AND AHEAD OF THIS SECONDARY CONVECTIVE LINE. ALTHOUGH
LINGERING CLOUD COVER HAS INHIBITED IT SOME. 21Z SFC ANALYSIS PLACED
THE 1003MB LOW SOUTH OF PUEBLO WITH PRESSURE FALLS TO THE NORTH
ALONG THE I25 CORRIDOR TOWARDS DENVER. LATEST SPC MESOANALYSIS SHOWED
1000 J/KG OF SBCAPE NOSING INTO THE SRN NEBRASKA PANHANDLE AS A BAND
OF 40-50 KNOTS OF DEEP LAYER SHEAR APPROACHED FROM THE SOUTHWEST.
INCREASINGLY FAVORABLE DEEP LAYER SHEAR WERE ASSOCIATED WITH A
POWERFUL LOW PRESSURE AREA THAT SATELLITE PIX SHOWED WAS LIFTING
NORTHEAST FROM THE FOUR CORNERS AREA. THIS FTR WILL LIFT INTO
COLORADO BY 6 PM BEFORE CLOSING OFF NR THE WY/NE STATELINE BY
MIDNIGHT. THE AFOREMENTIONED SFC LOW NOW LOCATED NR PUEBLO WILL LIFT
NORTH INTO THE WRN NEBRASKA PANHANDLE THIS EVENING AND DEEPEN TO
993MB BY TUESDAY MORNING. AS IT DOES SO...LLVL SOUTHEAST FLOW
COMBINED WITH AN APPROACHING MID/UPPER-LEVEL SPEED MAX TO DRAW A
FAVORABLY SHEARED ENVIRONMENT...ESPECIALLY THROUGH THE EARLY THIS
EVENING. LATEST HRRR HAS DONE WELL WITH CONVECTIVE INITIATION SO FAR
AND SUGGESTS THE SEVERE POTENTIAL TO BE GREATEST WHILE STORM MODES
ARE DISCRETE...WITH EVEN A FEW ROTATING UPDRAFTS CONTAINING LARGE
HAIL...DAMAGING WINDS AND EVEN AN ISOLATED TORNADO POSSIBLE. THIS
WILL ESPECIALLY BE THE CASE FROM EASTERN LARAMIE COUNTY EAST TO
SIDNEY. BY EARLY/MID-EVENING SEVERE POTENTIAL WILL DROP OFF QUICKLY
AS CONVECTION BECOMES A MORE HOMOGENEOUS AREA OF MODERATE TO LOCALLY
HEAVY RAINFALL...WHICH WILL CONTINUE INTO TUESDAY MORNING. MANY OF
THESE AREAS OVR THE WRN NEBRASKA PANHANDLE RECEIVED 1-2 INCHES THIS
MORNING AND WITH ANOTHER AT LEAST 1-2 INCHES ON ITS WAY OVERNIGHT.
THE FLOOD WATCH FOR THE WRN NEBRASKA PANHANDLE WILL CONTINUE TO BE
WARRANTED TONIGHT. THE OTHER CONCERN ASSOCIATED WITH THIS DEEPENING
LOW PRESSURE AREA IS ITS IMPACT ON WINDS. SW/NE ORIENTED GRADIENTS
TIGHTEN SIGNIFICANTLY AFTER MIDNIGHT CONTINUING THRU TUESDAY
MORNING. ALTHOUGH A MARGINAL EVENT...THIS PUTS THE WIND PRONE AREAS
IN SE WYOMING UNDER THE GUN. EVEN THOUGH KCAG-KCPR GRADIENTS ARE A
BIT MARGINAL...H7 PROGS CONTINUE TO POINT TO THE POTENTIAL FOR A
HIGH WIND SET-UP EARLY TUESDAY. WILL KEEP THE HIGH WIND WARNING
GOING AS INHERITED.

WRAPAROUND MOISTURE WILL CONTINUE FOR A TIME NR THE PINE RIDGE
TUESDAY MORNING...BEFORE FINALLY LIFTING NORTHEAST BY MIDDAY. FLOW
WILL WESTERLY FOR TUESDAY...BUT THE CWFA WILL STILL BE INFLUENCED BY
THE LONGWAVE TROF OVER THE ROCKIES. A FEW SHOWERS AND ISOLATED
THUNDERSTORMS WILL STILL BE POSSIBLE...ESPECIALLY WEST OF THE
LARAMIE RANGE...ALTHOUGH COVERAGE WILL BE LESS.

THE NEXT FAST MOVING SHORTWAVE TROUGH WILL DIVE SOUTHEAST THRU THE
CWFA FOR WEDNESDAY. THIS WILL PROVIDE ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS...ESPECIALLY OVR THE SOUTHEAST WYOMING MOUNTAINS AND
ADJACENT VALLEYS AND PLAINS. TEMPERATURES WILL WARM SLIGHTLY ON
TUESDAY...BACK INTO THE 60S MOST LOCATIONS WITH ANOTHER COOL DOWN
INTO THE 50S ANTICIPATED FOR WEDNESDAY.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 315 PM MDT MON SEP 29 2014

PRETTY QUIET EXTENDED PERIOD WITH PERSISTENT DRY NORTHWESTERLY FLOW
ALOFT IN PLACE.  SHORTWAVE WILL MOVE SOUTHEASTWARD FROM EASTERN
MONTANA INTO THE DAKOTAS DURING THE DAY ON THURS.  NO PRECIP IS
EXPECTED WITH THIS FEATURE AS IT WELL TO THE NORTHEAST. TEMPS WILL
BE SLIGHTLY BELOW NORMAL ON THURS WITH 700MB TEMPS AROUND 0C.  A
WARMING TREND WILL BEGIN ON FRI AND THEN CONTINUE INTO THE WEEKEND
WITH 700MB TEMPS RISING TO 5-10C.  ALTHOUGH THE STRONGEST FLOW ALOFT
IS OVER WESTERN SOUTH DAKOTA ON THURS THROUGH SUN...IT WILL STILL BE
BREEZY DURING THE AFTERNOONS ESPECIALLY ACROSS SOUTHEAST WY WITH
GOOD MIXING IN PLACE.  EXPECT WEST TO NORTHWEST WIND GUSTS TO 25-30
KTS ON MOST AFTNS.  PRECIP CHANCES AND CLOUD COVER WILL BE VERY
LIMITED THROUGH THE PERIOD WITH GENERAL RIDGING OVER THE
INTERMOUNTAIN WEST AND A LACK OF MOISTURE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING)
ISSUED AT 1153 AM MDT MON SEP 29 2014

GOING TO GET A BREAK FROM THE RAIN AND LOWER CIGS THROUGH THE
EARLY AFTERNOON. WIDESPREAD MODERATE RAIN WITH EMBEDDED TSTMS IS
EXPECTED TO DEVELOP AT LAR AND CYS AROUND 21Z AND THEN SPREAD
NORTH AND EAST INTO THE NEBRASKA PANHANDLE DURING THE EARLY
EVENING. SINCE RAIN WILL LIKELY BE MODERATE TO HEAVY...WENT WITH
PREVAILING IFR CONDITIONS DURING THE EARLY EVENING OVER THE PLAINS
SITES. RAIN WILL LIKELY LINGER OVER THE NORTHERN PANHANDLE THROUGH
TUES MORNING. SOUTHEAST WINDS WILL BE GUSTY OVER THE PANHANDLE
THROUGH THE AFTN. A COLD FRONT WILL SWING ACROSS THE REGION AFTER
06Z WITH WINDS SWITCHING TO WEST AND SOUTHWEST. IT WILL BE WINDY
AFTER THE FRONTAL PASSAGE WITH GUSTS TO 30-35 KTS THROUGH THE
REMAINDER OF THE TAF PERIOD...ESPECIALLY OVER SOUTHEAST WY.

&&

.FIRE WEATHER...
ISSUED AT 315 PM MDT MON SEP 29 2014

A STRONG AREA OF LOW PRESSURE WILL LIFT NORTHEAST FROM THE FOUR
CORNERS INTO THE DISTRICTS THROUGH TONIGHT. THIS SYSTEM WILL BE
BRING WIDESPREAD WETTING RAINS TO A LARGE PART OF THE
DISTRICT...ESPECIALLY EAST OF THE LARAMIE RANGE. SOME AREAS IN THE
WESTERN NEBRASKA PANHANDLE PICKED UP 1-2 INCHES OF RAIN THIS
MORNING AND ARE IN LINE FOR ANOTHER 1-2 INCHES...PERHAPS LOCALLY
HIGHER TONIGHT AND EARLY TUESDAY. A FLOOD WATCH HAS BEEN ISSUED
FOR THE WESTERN NEBRASKA PANHANDLE THROUGH NOON TUESDAY. WIND
PRONE AREAS WEST OF THE LARAMIE RANGE WILL BECOME VERY WINDY LATE
TONIGHT AND EARLY TUESDAY...WHERE A HIGH WIND WARNING IS IN
EFFECT. THE COOL AND UNSETTLED WEATHER WILL CONTINUE TUESDAY AND
WEDNESDAY...THOUGH COVERAGE AND INTENSITY WILL BE LIGHTER.
TEMPERATURES WILL BEGIN WARMING UP FOR THE END OF THE WEEK AND
UPCOMING WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO NOON MDT TUESDAY FOR
     WYZ106-110-116-117.

NE...FLOOD WATCH THROUGH TUESDAY MORNING FOR NEZ002-003-019>021-054-
     055-095-096.

&&

SHORT TERM...HAHN
LONG TERM...FINCH
AVIATION...FINCH
FIRE WEATHER...HAHN
Hazardous weather outlook, Sep 29, 1:21 PM MST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT MON SEP 29 2014

NEZ002-003-019>021-054-055-095-096-WYZ117>119-302030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
221 PM MDT MON SEP 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER WAVE OF SHOWERS AND THUNDERSTORMS WILL REDEVELOP AND MOVE
ACROSS EXTREME SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS
AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE...
ESPECIALLY FROM CHEYENNE EAST TO THE SOUTHERN NEBRASKA PANHANDLE.
LARGE HAIL...DAMAGING WINDS...AND EVEN AN ISOLATED TORNADO ARE THE
PRIMARY HAZARDS AS THIS STORM SYSTEM MOVES INTO THE GREAT PLAINS
TONIGHT. A TORNADO WATCH IS IN EFFECT THROUGH 9 PM. OTHERWISE...
VERY HEAVY RAINFALL IS EXPECTED ACROSS ALL PANHANDLE LOCATIONS
THROUGH TONIGHT...WHERE A FLOOD WATCH IS IN EFFECT FROM 3 PM TODAY
THROUGH NOON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY AS AN UPPER
LEVEL DISTURBANCES MOVES ACROSS THE REGION AND INTO THE GREAT
PLAINS. OTHERWISE...A GRADUAL DRYING TREND IS EXPECTED THROUGH
LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM CHEYENNE EAST INTO THE
SOUTHERN NEBRASKA PANHANDLE THROUGH EARLY EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101>116-302030-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-
221 PM MDT MON SEP 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS OR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL REDEVELOP
THIS AFTERNOON AS A POWERFUL STORM SYSTEM MOVES ACROSS THE ROCKY
MOUNTAINS AND STALLS ACROSS THE HIGH PLAINS TONIGHT. STRONG
THUNDERSTORMS CONTAINING SMALL HAIL...VERY HEAVY RAIN...AND STRONG
WINDS WILL BE POSSIBLE EAST OF THE LARAMIE RANGE THIS AFTERNOON
AND THIS EVENING.

LIGHT SNOW IS EXPECTED ACROSS THE SNOWY AND SIERRA MADRE RANGES
TODAY WITH LIGHT SNOW ACCUMULATIONS POSSIBLE ABOVE 8500 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WARNING IS IN EFFECT FOR THE WIND PRONE AREAS OF
SOUTHEAST WYOMING EARLY TUESDAY MORNING THROUGH NOON. GUSTS UP TO 65
MPH ARE POSSIBLE ACROSS THE AREAS WITH GUSTS AROUND 50 MPH
POSSIBLE ELSEWHERE.

LIGHT SNOW WILL CONTINUE OVER THE MOUNTAINS LATE TUESDAY AND INTO
WEDNESDAY WITH ADDITIONAL LIGHT ACCUMULATIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Sep 29, 3:21 PM MST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT MON SEP 29 2014

NEZ055-292245-
CHEYENNE NE-
421 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY
UNTIL 445 PM MDT...

AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LODGEPOLE...OR 15 MILES
SOUTHEAST OF SIDNEY...MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
LODGEPOLE AROUND 430 PM MDT.
SUNOL AND COLTON AROUND 440 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 62 AND
77.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4100 10282 4122 10299 4129 10262 4101 10261
TIME...MOT...LOC 2221Z 161DEG 24KT 4105 10271

JAMSKI
Special weather statement, Sep 29, 3:46 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT MON SEP 29 2014

NEZ021-055-292315-
CHEYENNE NE-MORRILL NE-
446 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRILL AND
NORTHEASTERN CHEYENNE COUNTIES UNTIL 515 PM MDT...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SUNOL...OR 15 MILES
NORTHEAST OF SIDNEY...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL NORTHEASTERN CHEYENNE COUNTY THROUGH 515 PM MDT
RURAL SOUTHEASTERN MORRILL COUNTY THROUGH 515 PM MDT

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4119 10262 4113 10280 4147 10294 4149 10263
TIME...MOT...LOC 2247Z 172DEG 26KT 4126 10272

JAMSKI
Special weather statement, Sep 29, 4:10 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT MON SEP 29 2014

NEZ021-292345-
MORRILL NE-
510 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORRILL COUNTY UNTIL
545 PM MDT...

AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF LISCO...OR 31 MILES SOUTHEAST
OF ALLIANCE...MOVING NORTH NORTHWEST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL EASTERN MORRILL COUNTY THROUGH 545 PM MDT
RURAL NORTHEASTERN MORRILL COUNTY THROUGH 545 PM MDT

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4159 10265 4182 10292 4200 10270 4196 10266
      4177 10267 4174 10263 4160 10263
TIME...MOT...LOC 2309Z 147DEG 24KT 4171 10262

JAMSKI
Special weather statement, Sep 29, 4:39 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
539 PM MDT MON SEP 29 2014

NEZ054-300015-
KIMBALL NE-
539 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIMBALL COUNTY UNTIL 615
PM MDT...

AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF KIMBALL AIRPORT...OR 14
MILES SOUTHEAST OF KIMBALL...MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
DIX AROUND 555 PM MDT.
KIMBALL AROUND 600 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 20 AND
35.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4134 10371 4134 10338 4101 10341 4101 10366
TIME...MOT...LOC 2340Z 179DEG 30KT 4109 10353

JAMSKI

The radar

The Cheyenne radar (KCYS), 182 km away, was scanning. The volume nearest the first event began at 23:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morrill

When
September 29, 4:45 PM MST to 4:47 PM MST
Where
Morrill County, 7.98 mi ESE of Bonner
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
41.910, -102.870

Ping pong ball size hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, September 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538401.